MAUDE Adverse Event Report: GREINER BIO-ONE GMBH SAFETY BLOOD COLLECTION SET LUER ADAPTER 23G X 30CM SP; NEEDLE, HYPODERMIC, SINGLE LUMEN

GREINER BIO-ONE GMBH SAFETY BLOOD COLLECTION SET LUER ADAPTER 23G X 30CM SP; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 450096
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(complaint number: (b)(4)).No samples (actual or unused) were received for evaluation as ups lost the shipment.We must have samples returned for quality assurance so that a proper investigation may be conducted.No batch # was provided by the customer.Unfortunately, without basic information, a thorough investigation is not possible.The complaint cannot be determined.We forwarded the complaint to our affiliated headquarters and supplier for their information.Engage the safety mechanism with activation as described in the ifu.Samples of the same product from gbo inventory were inspected.Safety mechanisms were activated both per recommendations in the ifu (in vein activation, pulling backwards on hub) and against recommendations in the ifu (out of vein activation, pulling on the tubing).No blood was observed to push up and out of the needles as described by the customer.No droplets flew off the tip as described by the customer.Audible clicks were heard, needles were fully covered after activation and no droplets were observed on the patient end needles.The customer's experience could not be duplicated.
 
Event or Problem Description
Customer stated that after venipuncture the nurse was attempting to activate the safety feature on the sbc.Customer noted that activating the safety feature requires two hands and squeezing both sides of the base of the butterfly right at the juncture where the tubing is attached and because there is blood that remains in the tubing, when attempting to squeeze the sides of the base of the butterfly, blood pushes up and out of the needle from the pressure applied at the base where the tubing meets the needle.As the nurse was sliding the safety mechanism a drop of blood that was coming out of the tip of the needle caught the end of the safety mechanism and the blood flew off the tip and splashed in the nurse's eye.Customer states difficulty in the past with using the mechanism because you have to squeeze both sides of the base (buttons) at the same time to get it to move and it applies pressure to the tubing below causing the blood to move up through the needle.Customer advised the nurse was tested for exposure to blood-borne pathogens and no injury occurred / event is not life threatening.

Brand Name
SAFETY BLOOD COLLECTION SET LUER ADAPTER 23G X 30CM SP
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
GREINER BIO-ONE GMBH
bad haller strasse 32
kremsmuenster, austria 4550
AU  4550
MDR Report Key9734112
Report Number8020040-2017-00004
Device Sequence Number355925
Product Code FMI
UDI-Device Identifier39120017570340
UDI-Public39120017570340
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121908
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number450096
Device Catalogue Number450096
Device Lot NumberNO INFORMATION
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2017
Initial Report FDA Received Date02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;